Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
markney

Interrupted accutane, broken bones, and Lifeguarding-My Struggle

Recommended Posts

I apologize in advance for the excessive length and i sincerely appreciate advice. We're all in this together, my friends.

Well ive been fighting back/shoulders/facial acne for a couple years now. Last summer i was able to clear it up with Tretinoin gel (atralin) and minocycline 100mg/day (these two are godsends). But this fall/winter, my acne was back with a vengeance. After trying some crap gels, i started accutane. After 2 months (1 month 40mg/day and 1 month 60mg/day), i shattered my wrist pole vaulting. My derm demanded i stop my cycle. Six weeks later, i am about to start accutane again, at 40/day. But the catch is that my derm wont let me take it in the summer, so she said only 2 months this round (i live in Indiana, and my derm is worried about sun sensitivity, though i am of Egyptian descent and am farely dark complected/rarely burn). I have been using Atralin and minocycline again (both of my parents are doctors so prescriptions are easy) to try and clear up before i start my summer job lifeguarding. What effect will interrupting/resarting accutane have? Should i continue using atralin, mino, or both while i start accutane? Should i get my parents to keep me on accutane through the summer/until i clear? AND most importantly, can i clear up my very embarrasing back acne before i start lifeguarding?

Extra info: 180 athletic 17year old male. 5'10". Attached are pictures of my current state of affairs =/

post-148733-1302559929_thumb.jpg

post-148733-1302559944_thumb.jpg

post-148733-1302559929_thumb.jpg

post-148733-1302559944_thumb.jpg

Share this post


Link to post
Share on other sites
I apologize in advance for the excessive length and i sincerely appreciate advice. We're all in this together, my friends.

Well ive been fighting back/shoulders/facial acne for a couple years now. Last summer i was able to clear it up with Tretinoin gel (atralin) and minocycline 100mg/day (these two are godsends). But this fall/winter, my acne was back with a vengeance. After trying some crap gels, i started accutane. After 2 months (1 month 40mg/day and 1 month 60mg/day), i shattered my wrist pole vaulting. My derm demanded i stop my cycle. Six weeks later, i am about to start accutane again, at 40/day. But the catch is that my derm wont let me take it in the summer, so she said only 2 months this round (i live in Indiana, and my derm is worried about sun sensitivity, though i am of Egyptian descent and am farely dark complected/rarely burn). I have been using Atralin and minocycline again (both of my parents are doctors so prescriptions are easy) to try and clear up before i start my summer job lifeguarding. What effect will interrupting/resarting accutane have? Should i continue using atralin, mino, or both while i start accutane? Should i get my parents to keep me on accutane through the summer/until i clear? AND most importantly, can i clear up my very embarrasing back acne before i start lifeguarding?

Extra info: 180 athletic 17year old male. 5'10". Attached are pictures of my current state of affairs =/

Just listen to your derm. Don't take anything else on Accutane, especially minocycline.

Your parents won't be allowed to prescribe you Accutane unless they're Dermatologists.

I would also avoid Accutane in summer if you're a life guard, but hopefully you'll be clearer by then anyway.

I would go for the highest dose your derm will allow.

Good luck.

Edited by biggs881

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×